MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLUTED STEM EXTENSION STRAIGHT PRECOAT 12 MM DIAMETER 190 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FLUTED STEM EXTENSION STRAIGHT PRECOAT 12 MM DIAMETER 190 MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-03061.Concomitant medical devices: distal femoral xt component size c left catalog#: 00585004301 lot#: 64287562, trabecular metal tibial cone, large 55x36mm left catalog#: 00545001355 lot#: 63205340, trabecular metal femoral diaphyseal cone, 30mm, small, left catalog#: 00545001730 lot#: 64308845, trabecular metal femoral diaphyseal cone, 30mm, large, left catalog#: 00545001930 lot#: 63024027, segment with male/female taper 35 mm length catalog#: 00585004635 lot#: 64236816, articular surface with segmental hinge post size c 12 mm height catalog#: 00585003012 lot#: 64345180, polyethylene insert xt size c use with distal femoral xt size c use with xt only catalog#: 00585001396 lot#: 64420837, smooth stem collar 30 mm o.D.For use with 16 mm or smaller diameter segmental stems catalog#: 00585204209 lot#: 63929518, tibial component precoat size 3 catalog#: 00588000300 lot#: 64227455, stem extension straight 15mm dia x 30mm length(combined length 75mm) catalog#: 00598801215 lot#: 64199746.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient is experiencing femoral loosening approximately nine months post-implantation.A revision procedure has been scheduled.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of x-rays.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: five views of the left thigh and knee demonstrate a left total knee arthroplasty with hinged prosthesis and long stem femoral component.Distal femoral resection with long stem left total knee arthroplasty.No definite evidence for loosening but there is rotation of the femur with respect to the tibial component.Ossific density involving the distal aspect of the left femur laterally is presumably postsurgical.No significant radiolucency.Suggestion of a large joint effusion.Rotation of the femoral component with respect to the tibial component without definite evidence for loosening suggesting malposition.Distal femoral resection is present.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FLUTED STEM EXTENSION STRAIGHT PRECOAT 12 MM DIAMETER 190 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10459692
Report Number0001822565-2020-03060
Device Sequence Number19369867
Product Code KRO
UDI-Device Identifier00889024197848
UDI-Public(01)00889024197848(17)290430(10)64287758
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585205212
Device Lot Number64287758
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer11/11/2020
12/28/2020
02/12/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/17/2020
01/20/2021
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;